Jump to content

PurpleSmokeTree: 20 years of Paxil


PurpleSmokeTree

Recommended Posts

Hey everyone,

I am horrible at getting my thoughts across so please bear with me.

When I was 12 years old I was put on Paxil. I had panic attacks and GAD but that was really it. I'm not 100% the Paxil worked but I did seem to have an okay time through high school with panic attacks being rare.

Fast forward to 2018. My anxiety started ramping up and I decided I was done with meds. If they weren't helping then I was going to take the therapy route and be med free. I talked to a psychiatrist who helped me wean off of Paxil over a 3 month period. Once I was off my anxiety was understandably worse. I was more anxious and would have panic attacks more often, but they weren't unbearable.

Around 4 months after stopping the meds I had a complete mental breakdown, unlike anything I had ever experienced. This was not normal anxiety. I felt nothing but sheer terror for absolutely no reason. I couldn't look at my phone or watch tv without panicking. It was like it was too much for my brain to handle. I could not do anything but sit in bed with the door shut and hope that it would end. I was scared to leave my room. This went on for 2 months and there were no signs of improvement.

I finally gave in and got back on Paxil but this time added Lamictal. Well, the anxiety got better and now I'm mostly ok. I still have panic attacks from time to time but at least I don't walk around with a feeling of dread and fear 24/7. I can do most things a person without anxiety could, but I really hate being dependent on meds.

I put this out here because I could not find anything about it on google. Most people say that they just have brain zaps and increased anxiety. This was a different monster altogether. Maybe someone is struggling with something similar and can tell me for sure it was the SSRI. I still second guess myself and think maybe that is just how bad my anxiety is off of meds. I really hope someone can confirm that some people experience this. Even if it's super rare.

My hypothesis is that because I was put on Paxil long before my brain had finished developing. It never learned to make its own serotonin. I obviously am not a doctor but it makes a lot of sense in my mind.

I should say my doctor says this is absolutely not a thing and it's just how I am off of meds.

Does this sound like withdrawal to anyone else? Has anyone experienced something so bad randomly after a few months of being off meds. Like your brain just broke.

If you read this far, thanks for your time <3.

 

2001 (age 12 )- Paxil 20 mg

early 2009 - Cold turkey 20mg 
late 2009 - back on paxil 40mg
2018 - 2020 - 60mg 

2018 I tapered 40 mg- 0mg over 3 months with help of my psyche. I was fine until 5 months later when I was instantly struck with the worst anxiety/agoraphobia/depression/dizziness I'd experienced in my life. Back on paxil, hoping to come off.

Link to comment
  • ChessieCat changed the title to PurpleSmokeTree: 20 years of Paxil
  • Moderator Emeritus

Welcome to SA, PurpleSmokeTree.

 

To give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.

 

Account Settings – Create or Edit a signature.

 

A 3-month taper off 20mg of Paxil was far too short, and withdrawal is very likely the cause of the symptoms you experienced, symptoms which are typical of withdrawal. Withdrawal symptoms extend far beyond and anxiety and brain zaps, and many, many members here have experienced some variation of the withdrawal you experienced.

 

What is withdrawal syndrome.

 

Daily Checklist of Antidepressant Withdrawal Symptoms (PDF) 

 

Brain Remodelling 

 

When we take psychiatric medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.

 

Should you be interested in tapering again, we'll be happy to help you.  For future reference, we recommend tapering no more than 10% of your current dose every four weeks.

 

Why taper by 10% of my dosage?

 

We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

Magnesium, nature's calcium channel blocker 

 

Omega-3 fatty acids (fish oil) 

 

Add in one at a time and at a low dose in case you do experience problems.

 

This is your Introduction topic, where you can ask questions, complete your drug signature and connect with other members.  We're glad you found your way here.

 

 

 

 

 

 

  

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper of 18.75mg Valium 

End 2021  year 1 of Valium taper at 6mg

End 2022 year 2 of Valium taper at 2.75mg 

End 2023 year 3 of Valium taper at 1mg

Jan. 24, 2024: Hold at 1mg and shift to Imipramine taper.

Taper is 95% complete.

 

Imipramine 75 mg daily since 1986.  Jan.-Sept. 2016 tapered to 14.4mg  

March 22, 2022: Begin 10%/4 week taper

Aug. 5, 2022: hold at 9.5mg and shift to Valium taper

Jan. 24, 2024: Resume Imipramine taper.  Current dose as of May 2: 6.1mg

Taper is 92% complete.  

  

Supplements: multiple, quercetin, omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg, iron, serrapeptase, nattokinase


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy